Home » Frequently asked Questions on Health » Is my daughter on the right treatment for stomach ache?

Is my daughter on the right treatment for stomach ache?

Q: My 11 years old daughter, weighing 24 kg, had an acute stomach pain along with continuous vomiting eight years back. Many ultrasounds, X-ray barium meal, blood tests, urine tests and stool tests were done, which all came normal. The doctor recommended Rabeprazole 20 BD which gave her slight relief. After three years, we consulted a doctor who recommended certain tests. All the tests were performed besides endoscopy and all results were normal. Then the doctor prescribed Trinicalm plus 1/4 TDS and Ciplar 40LA. After taking the medicine, her stomach pain and vomiting has stopped completely. Last year we again went to the same GI who reduced the dosage of Trinicalm plus 1/4 BD only and Ciplar 40 LA OD. Is she on the right treatment?

A:It seems from the description of your daughter’s problem that she is suffering from a functional gastrointestinal disorder, which is characterised by altered contractility of the gastrointestinal tract. The medications prescribed for her are meant to soothe and relax the enteric nervous system, so that the severe contractions are eased out. The need for medication can be decided once a definite diagnosis is made. It would be prudent to follow up regularly with your doctor as your daughter’s weight and height are on the lower side of normal for her age. She should benefit from an assessment by a paediatric gastroenterologist.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------